Hail, Randolph
- When
- April 9, 8:00 PM EST to 8:02 PM EST
- Where
- Randolph County, Ridgeville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.283, -85.033
A few supercell storms moved across northern parts of the CWA producing widespread large hail and isolated wind damage. A semi was overturned near Cairo, a few roofs were damaged just east of Winchester and trees and power lines were down Bellmore in Parke county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A few supercell storms moved across northern parts of the CWA producing widespread large hail and isolated wind damage. A semi was overturned near Cairo, a few roofs were damaged just east of Winchester and trees and power lines were down Bellmore in Parke county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 9, 3:00 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON APR 9 2001 POPS AND TIMING OF TSTMS ARE BIGGEST CONCERN THE NEXT FEW DAYS. SFC ANALYSIS AT 18Z SHOWS A STNRY FNT ACROSS EXTREME NRN INDIANA...NORTHERN ILLINOIS TO WEAK LOW PRESSURE OVER SE IOWA. SATELLITE SHOWS OUTFLOW BOUNDARY ACROSS OUR NRN CWA TO SE IOWA S OF FNT. A FEW TSTMS STARTING TO DEVELOP ALONG BOUNDARY BUT MAINLY OVER WRN OHIO. MODIFIED ILX SOUNDING SHOWS CAPES AROUND 2500 J/KG AND ETA EVEN SHOWS MORE UNSTABLE AIR THAN THAT MOVG INTO CENTRAL ILLINOIS THIS AFTERNOON AND ACROSS CENTRAL INDIANA TONIGHT. NEW SWOMCD CALLS FOR TSTMS TO DEVELOP ALONG BOUNDARY OVER SE IA AND NW ILLINOIS NEXT FEW HOURS AND THESE SHOULD TRACK TOWARDS OUR NRN CWA LATER THIS EVENING. WITH AMS BEING SO UNSTABLE WILL GO HI POPS NRN CWA TNGT AND WITH 40 TO 50 PERCENT POPS MAINLY LATER TNGT SOUTH. MODELS SHOW BEST VERTICAL VELOCITIES OCCURRING LATER TONIGHT AND THEY ALSO SAG FNT TO N PORTIONS OF CENTRAL INDIANA LATE TNGT. AVN HAS IT TO KIND WHICH SEEMS TOO FAR SOUTH. ALL MODELS SHOW GOOD LOW LEVEL CONVERGENCE OVER ACROSS OUR AREA NEXT FEW DAYS...WILL GO WITH LIKELY POPS TUESDAY AND TUESDAY NIGHT. AVN/ETA THEN LIFTS FNT N ON WEDNESDAY AS STRONG LOW PRESSURE MOVES INTO THE CENTRAL PLAINS. NGM IS ODD MAN OUT HERE...SO WILL GO WITH WARMER AND DRIER MAV GUIDANCE WEDNESDAY. WE REMAIN IN SAME WRM AMS NEXT FEW DAYS...SO WILL GO SLIGHTLY ABV MAV/FWC TEMPS THROUGH TOMORROW NIGHT AND JUST ABV WARMER MAV TEMPS ON WED. .IND...NONE. HENDRICKSON
INZ040>042-100035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 703 PM EST MON APR 9 2001 ...STRONG THUNDERSTORMS OVER CENTRAL INDIANA... A STRONG THUNDERSTORM NEAR MARION INDIANA WILL PUSH SOUTHEAST. THE STORM MAY ENTER EXTREME NORTHERN DELAWARE AND RANDOLPH COUNTIES. THIS STORM WILL EFFECT THE EATON AND DEERFIELD AREAS THROUGH 745 PM. THIS STORM HAS THE CAPABILITY TO PRODUCE LARGE HAIL... TORRENTAIAL DOWNPOURS AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHERN INDIANA. PEOPLE SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR POSSIBLE WARNINGS. PUMA
The Indianapolis radar (KIND), 124 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236642, 5236643, 5236644, 5236645, 5236646, 5236746, 5236647, 5236648.